Wave propagation in bubbly liquids at finite volume fraction

Russel Caflisch, Michael J. Miksis

Research output: Contribution to journalArticle

Abstract

We derive effective equations for wave propagation in a bubbly liquid in a linearized low-frequency regime by a multiple-scale method. The effective equations are valid for finite volume fraction. For periodic bubble configurations, effective equations uniformly valid for small volume fraction are obtained. We compare the results to the ones obtained in a previous paper (Caflisch et al. 1985) for a nonlinear theory at small volume fraction.

Original languageEnglish (US)
Pages (from-to)1-14
Number of pages14
JournalJournal of Fluid Mechanics
Volume160
DOIs
StatePublished - 1985

Fingerprint

Wave propagation
wave propagation
Volume fraction
Liquids
liquids
bubbles
low frequencies
configurations

ASJC Scopus subject areas

  • Condensed Matter Physics
  • Mechanics of Materials
  • Mechanical Engineering

Cite this

Wave propagation in bubbly liquids at finite volume fraction. / Caflisch, Russel; Miksis, Michael J.

In: Journal of Fluid Mechanics, Vol. 160, 1985, p. 1-14.

Research output: Contribution to journalArticle

Caflisch, Russel ; Miksis, Michael J. / Wave propagation in bubbly liquids at finite volume fraction. In: Journal of Fluid Mechanics. 1985 ; Vol. 160. pp. 1-14.
@article{364f42f0f4974576a24eafa0dd8d9e21,
title = "Wave propagation in bubbly liquids at finite volume fraction",
abstract = "We derive effective equations for wave propagation in a bubbly liquid in a linearized low-frequency regime by a multiple-scale method. The effective equations are valid for finite volume fraction. For periodic bubble configurations, effective equations uniformly valid for small volume fraction are obtained. We compare the results to the ones obtained in a previous paper (Caflisch et al. 1985) for a nonlinear theory at small volume fraction.",
author = "Russel Caflisch and Miksis, {Michael J.}",
year = "1985",
doi = "10.1017/S0022112085003354",
language = "English (US)",
volume = "160",
pages = "1--14",
journal = "Journal of Fluid Mechanics",
issn = "0022-1120",
publisher = "Cambridge University Press",

}

TY - JOUR

T1 - Wave propagation in bubbly liquids at finite volume fraction

AU - Caflisch, Russel

AU - Miksis, Michael J.

PY - 1985

Y1 - 1985

N2 - We derive effective equations for wave propagation in a bubbly liquid in a linearized low-frequency regime by a multiple-scale method. The effective equations are valid for finite volume fraction. For periodic bubble configurations, effective equations uniformly valid for small volume fraction are obtained. We compare the results to the ones obtained in a previous paper (Caflisch et al. 1985) for a nonlinear theory at small volume fraction.

AB - We derive effective equations for wave propagation in a bubbly liquid in a linearized low-frequency regime by a multiple-scale method. The effective equations are valid for finite volume fraction. For periodic bubble configurations, effective equations uniformly valid for small volume fraction are obtained. We compare the results to the ones obtained in a previous paper (Caflisch et al. 1985) for a nonlinear theory at small volume fraction.

UR - http://www.scopus.com/inward/record.url?scp=0022151029&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0022151029&partnerID=8YFLogxK

U2 - 10.1017/S0022112085003354

DO - 10.1017/S0022112085003354

M3 - Article

VL - 160

SP - 1

EP - 14

JO - Journal of Fluid Mechanics

JF - Journal of Fluid Mechanics

SN - 0022-1120

ER -